MAUDE Adverse Event Report: DUTCH OPHTHALMIC RESEARCH CENTER EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR); PHACOEMULSIFICATION/VITRECTOMY SYSTEM

DUTCH OPHTHALMIC RESEARCH CENTER EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR); PHACOEMULSIFICATION/VITRECTOMY SYSTEM
Model Number 8000.COM05
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Any additional information received will be provided in a supplemental report.
 
Event or Problem Description
During surgery, the screen froze and therefore the eva was turned off and on.In the meantime, the eye turned to hypotonic.The patient got a hypotonic eye.The surgeon intervened manually.According to (b)(4) product specialist, the surgeon had to stabilize the eye and its pressure before rebooting the eva, this would have prevented the hypotonic eye.The frozen screen will be investigated once the screen is replaced and returned for investigation.Any further information will be reported in a supplemental report.Please note that this incident occurred in (b)(6).
 
Additional Manufacturer Narrative
The affected screen has been received and the investigation has started.The results of the investigation will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Dorc has investigated on the returned monitor with a s.N.Of (b)(4).The subject failure (screen frozen) was reproduced during the experiment.However, this would not have happened if there was no hardware failure.Thus, we have also reviewed the log files from the eva (sn: (b)(4)), in which it can be determined that the reboot of the eva was executed too quickly, that the time was too short for the monitor to react; therefore could have led to a not working state of the monitor.To further investigate on the root cause, the monitor has been sent to the supplier (b)(4) for a further inspection.A supplemental will be submitted when this is complete.
 
Additional Manufacturer Narrative
Previously, dorc has investigated on the returned monitor with a s.N.Of (b)(4).The subject failure (screen frozen) was reproduced during the experiment.However, this would not have happened if there was no hardware failure.Thus, we have also reviewed the log files from the eva (sn: (b)(4)), in which it can be determined that the reboot of the eva was executed too quickly, that the time was too short for the monitor to react; therefore could have led to a not working state of the monitor.To further investigate on the root cause, the monitor has been sent to the supplier (b)() for a further inspection.23-03-2018: (b)(4) has confirmed that the monitor has been sent to their supplier nexcom.Dorc engineer specialist proposed to look at the follows: power consumption of the bios battery if the panel pc is not connected to a power source.The result to compare with new panels.Contact surface of the battery holder.Can the contact with the battery break or become worse due to vibration or shock? c) stability of the eeprom.Can only be tested by nexcom (at what voltage does the eeprom lose its settings?).The supplier investigation results will be reported in a next report.
 
Additional Manufacturer Narrative
Follow up on 24jul2018: as no anomalies were found, d.O.R.C.Will ask the customer for additional log file information for further analysis.After review of this additional information, a supplemental will be filed.
 
Additional Manufacturer Narrative
Concerning the log files it is found that there is no entry for the date of occurence in the log files and the hospital files do not have any report for the incident.The hospital mentioned that the complaint did not result in harm to any patient as no surgery was done on (b)(6) 2017 due to early detection of the monitor failure.In investigating this complaint, both dorc and the manufacturer of the "monitor" (the embedded pc and touchscreen) were unable to find any fault that can explain the apparent failure to respond of the screen.Eva contains numerous "watchdog" and other independent controls such that in the event of a failure of either a module or the main control pc (the "screen") a safe state is maintained as far as possible.Although in this case it has not been possible to isolate the cause of the unresponsive pc, a review of the complaints log shows that failures of this type have not been recorded.
 
Event or Problem Description
During surgery, the screen froze and therefore the eva was turned off and on.In the meantime, the eye turned to hypotonic.

Brand Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Common Device Name
PHACOEMULSIFICATION/VITRECTOMY SYSTEM
Manufacturer (Section D)
DUTCH OPHTHALMIC RESEARCH CENTER
scheijdelveweg 2
3214 vn
zuidland, 3214 VN
NL  3214 VN
MDR Report Key6866886
Report Number1222074-2017-00010
Device Sequence Number10977142
Product Code MLZ
UDI-Device Identifier08717872019642
UDI-Public08717872019642
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8000.COM05
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/23/2017
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer11/23/2017
01/24/2018
04/23/2018
07/24/2018
07/24/2018
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/04/2017
01/31/2018
04/23/2018
07/24/2018
09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;